Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 143, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 1, 2012, 4:53 PM CDT for Live Oak County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 4:53 PM CDT (21:53 UTC)
- Expired
- Jul 1, 2012, 5:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
452
WUUS54 KCRP 012153
SVRCRP
TXC297-012215-
/O.NEW.KCRP.SV.W.0143.120701T2153Z-120701T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 PM CDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CHOKE CANYON...AND MOVING
NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITSETT...
ESSEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2850 9815 2850 9833 2862 9834 2874 9817
2876 9814 2875 9814
TIME...MOT...LOC 2152Z 179DEG 30KT 2856 9824
$$
TB1 follow-up statement
198
WWUS54 KCRP 012203
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 PM CDT SUN JUL 1 2012
TXC297-012215-
/O.CON.KCRP.SV.W.0143.000000T0000Z-120701T2215Z/
LIVE OAK-
503 PM CDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN LIVE OAK COUNTY...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITSETT...OR 8 MILES
NORTHEAST OF CHOKE CANYON...MOVING NORTH AT 35 MPH.
LAT...LON 2850 9815 2850 9833 2862 9834 2874 9817
2876 9814 2875 9814
TIME...MOT...LOC 2203Z 179DEG 30KT 2865 9825
$$
TBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:47 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 1, 2:47 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 247 PM CDT SUN JUL 1 2012 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...ONGOING CONVECTION ACROSS THE REGION IS EXPECTED TO DIMINISH TONIGHT AS THE MID/UPPER LEVEL SYSTEM SHIFTS FURTHER WEST OF THE REGION...ALONG WITH THE LOSS OF DAY TIME HEATING. CLOUD COVER IS EXPECTED TO HANG AROUND OVERNIGHT...LEADING TO WARMER AND MORE MUGGY CONDITIONS FOR THE OVERNIGHT HOURS. TOMORROW...TEMPERATURES WILL WARMER AS A DRIER AIR MASS MOVES INTO THE REGION. WILL MAINTAIN SLIGHT CHANCE OF CONVECTION DURING THE AFTERNOON ACROSS THE WEST...MAINLY FOR LEFT OVER MOISTURE ACROSS THAT REGION AND POSSIBLE SEA-BREEZE INTERACTION. && .LONG TERM (TUESDAY THROUGH SUNDAY)...UPPER RIDGE WILL AGAIN BECOME THE MORE DOMINANT WX FEATURE THIS WEEK. SOUTH TEXAS WILL BE UNDER THE EXTREME SOUTHERN PRECIPICE OF THE UPPER LEVEL RIDGE WHICH WILL BECOME CENTERED OVER THE SOUTHERN PLAINS. THERE WILL BE SOME WEAKNESS ON THE SOUTHEAST PERIPHERY OF THE UPPER RIDGE WHICH WILL LEND TO LIMITED CHANCES OF NOCTURNAL ISOLATED STREAMERS AND WEAK BUT ISOLD PULSE SEABREEZE SHOWERS AND TSTMS MAINLY EAST OF HIGHWAY 77 DURING THE WORKWEEK. PUT IN 20 POPS STARTING THIS MIDWEEK FOR THE MARINE AREAS AND VCT CROSSROADS REGION WHERE PWATS FOR THE 4TH OF JULY ARE JUST BELOW TWO IN THE NE PORTION OF THE CWA. FOR THE REMAINDER OF THE WEEK PWAT VALUES LINGER BETWEEN 1.50 AND 1.75 INCHES. 700 MB TEMPS HOVER AROUND 10-11 DEGREES PERHAPS AROUND 9 DEGREES FAR NE CWA WHICH LENDS TO ANEMIC AND LIMITED CONVECTIVE ACTIVITY ACROSS THE COASTAL BEND AND VCT CROSSROADS REGION LATER IN THE WEEK. BY NEXT WEEKEND...THE UPPER LEVEL RIDGE WEAKENS VERY LITTLE AND SHIFTS NORTHWARD ALLOWING ADDITIONAL GULF MOISTURE ADVECTION CREATING A SLIGHTLY DEEPER VERTICAL MOISTURE PROFILE FROM SFC TO 850 MB. VERY MUCH A SEASONAL FORECAST...WITH PERSISTENCE FCST THROUGH THE EXTENDED CYCLE WITH A MODERATE GRADIENT FOR BORDERLINE SCEC CONDITIONS OVER THE OFFSHORE WATERS. SCC/70 && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 77 93 77 93 76 / 20 10 10 10 10 VICTORIA 75 93 75 94 74 / 20 10 10 10 10 LAREDO 77 98 78 100 78 / 30 20 10 10 10 ALICE 75 95 76 96 75 / 20 10 10 10 10 ROCKPORT 80 91 80 90 80 / 20 10 10 10 10 COTULLA 75 96 75 98 75 / 30 20 10 10 10 KINGSVILLE 76 94 76 95 76 / 20 10 10 10 10 NAVY CORPUS 78 91 79 92 79 / 20 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RG/82...SHORT TERM SC/70...LONG TERM
Hazardous weather outlook, Jul 1, 5:53 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 553 AM CDT SUN JUL 1 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-021100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 553 AM CDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY...MAINLY IN THE COASTAL BEND AS MORNING STREAMER SHOWERS AND AFTERNOON SEA BREEZE STORMS. AFTERNOON HEAT INDICES OF 105 TO 109 DEGREES WILL BE POSSIBLE ACROSS SOUTH TEXAS BRIEFLY DURING THE AFTERNOONS EARLY IN THE WEEK. THE COMBINATION OF DRY CONDITIONS AND OCCASIONALLY MODERATE SOUTHEAST WINDS MONDAY THROUGH WEDNESDAY MAY LEAD TO AN ELEVATED FIRE DANGER RISK THE FIRST PART OF NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/83
In the hours before
Special weather statement, Jul 1, 4:07 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 407 PM CDT SUN JUL 1 2012 TXZ230-231-012200- LIVE OAK-MCMULLEN- 407 PM CDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK AND MCMULLEN COUNTIES... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF CLEGG...OR 11 MILES SOUTHWEST OF GEORGE WEST...MOVING NORTHWEST AT 30 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TB
Special weather statement, Jul 1, 4:33 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 433 PM CDT SUN JUL 1 2012 TXZ229-230-012200- LA SALLE-MCMULLEN- 433 PM CDT SUN JUL 1 2012 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND MCMULLEN COUNTIES... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF TILDEN...MOVING NORTHWEST AT 25 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TB
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.